MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838270
Medical Device Problem Codes Break (1069); Material Rupture (1546); Failure to Advance (2524); Detachment of Device or Device Component (2907); Activation Failure (3270)
Health Effect - Clinical Codes Urinary Retention (2119); Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The at least 70% stenosed target lesion was located in the mildly tortuous and moderately calcified mid-right coronary artery.A 2.75 x 38 mm synergy xd drug-eluting stent (des) was advanced but failed to cross the lesion.A non-boston scientific guide extension was then used to deliver the stent.However, during initial inflation, the stent delivery system (sds) balloon ruptured before reaching the nominal pressure of 11 atmospheres.When the sds was removed, it was noted that the hyptube was broken and the balloon, which was broke off the hypotube, had been left behind inside the partially expanded stent.The patient experienced urinary retention and the vessel was occluded.The balloon could not be snared, so a second stent was deployed, crushing the balloon inside the first stent.The patient was monitored because the distal part of the stent could not be fully expanded.The patient fully recovered.
 
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The at least 70% stenosed target lesion was located in the mildly tortuous and moderately calcified mid-right coronary artery.A 2.75 x 38 mm synergy xd drug-eluting stent (des) was advanced but failed to cross the lesion.A non-boston scientific guide extension was then used to deliver the stent.However, during initial inflation, the stent delivery system (sds) balloon ruptured before reaching the nominal pressure of 11 atmospheres.When the sds was removed, it was noted that the hyptube was broken and the balloon, which was broke off the hypotube, had been left behind inside the partially expanded stent.The patient experienced urinary retention and the vessel was occluded.The balloon could not be snared, so a second stent was deployed, crushing the balloon inside the first stent.The patient was monitored because the distal part of the stent could not be fully expanded.The patient fully recovered.Previously it was reported that a urinary retention occurred.However, it is now reported that there was no issue.
 
Event or Problem Description
It was reported that a device issue occurred resulting in-patient complications.The at least 70% stenosed target lesion was located in the mildly tortuous and moderately calcified mid-right coronary artery.A 2.75 x 38 mm synergy xd drug-eluting stent (des) was advanced but failed to cross the lesion.A non-boston scientific guide extension was then used to deliver the stent.However, during initial inflation, the stent delivery system (sds) balloon ruptured before reaching the nominal pressure of 11 atmospheres.When the sds was removed, it was noted that the hyptube was broken and the balloon, which was broke off the hypotube, had been left behind inside the partially expanded stent.The patient experienced urinary retention and the vessel was occluded.The balloon could not be snared, so a second stent was deployed, crushing the balloon inside the first stent.The patient was monitored because the distal part of the stent could not be fully expanded.The patient fully recovered.It was further reported that previously a urinary retention occurred.However, it is now reported that there was no issue.It was further reported via medwatch mw5176349 that the tip was fractured leaving partial balloon and stent in the right coronary artery.
 
Event or Problem Description
It was reported that a device issue occurred resulting in patient complications.The at least 70% stenosed target lesion was located in the mildly tortuous and moderately calcified mid-right coronary artery.A 2.75 x 38 mm synergy xd drug-eluting stent (des) was advanced but failed to cross the lesion.A non-boston scientific guide extension was then used to deliver the stent.However, during initial inflation, the stent delivery system (sds) balloon ruptured before reaching the nominal pressure of 11 atmospheres.When the sds was removed, it was noted that the hyptube was broken and the balloon, which was broke off the hypotube, had been left behind inside the partially expanded stent.The patient experienced urinary retention and the vessel was occluded.The balloon could not be snared, so a second stent was deployed, crushing the balloon inside the first stent.The patient was monitored because the distal part of the stent could not be fully expanded.The patient fully recovered.It was further reported that previously a urinary retention occurred.However, it is now reported that there was no issue.It was further reported via medwatch mw5176349 that the tip was fractured leaving partial balloon and stent in the right coronary artery.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a section of the synergy xd mr us 2.75 x 38mm was returned for analysis.A visual and tactile examination identified no kinks or damages along the entire length of the hypotube.A visual and tactile examination of the distal extrusion identified a break in the the midshaft (laser section) 107.9cm from distal strain relief.The distal section of the break, including the distal extrusion shaft, balloon and tip sections of the device, were not returned for analysis.A microscopic examination of the break site in the midshaft extrusion, identified a break in the laser cut region at same location 107.9cm from distal strain relief.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23197079
Report Number2124215-2025-68317
Device Sequence Number9989312
Product Code NIQ
UDI-Device Identifier08714729980933
UDI-Public(01)08714729980933(17)261112(10)35360769
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941838270
Device Catalogue NumberH7493941838270
Device Lot Number0035360769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/08/2025
10/15/2025
11/28/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date10/16/2025
10/30/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight98 KG
Patient RaceWhite